MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII DISHED INS SZ 3-4 9MM; PRSTHSS,KNE,PTLLFMRTBL,SMCNSTRND,CMNTD,PLYMR/MTL/PLYMR

SMITH & NEPHEW, INC. GII DISHED INS SZ 3-4 9MM; PRSTHSS,KNE,PTLLFMRTBL,SMCNSTRND,CMNTD,PLYMR/MTL/PLYMR
Catalog Number 71420766
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/15/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to pain and patellofemoral misalignment, with a squinting patella.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical analysis indicates that although limited clinically relevant documentation was provided, the reported x-ray, ct and intraoperative findings of internally rotated/mal-aligned components in the presence of excess femoral anteversion/external tibial torsion was ¿felt to be responsible for the apparent rotational malalignment of the tka¿ prior to revision surgery was most likely the contributing factor to the reported persistent pain, patellofemoral misalignment and squinting patella.The patient impact beyond the reported pain and revision tka cannot be determined as the patient¿s current status remains unknown.No further medical assessment can be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
GII DISHED INS SZ 3-4 9MM
Common Device Name
PRSTHSS,KNE,PTLLFMRTBL,SMCNSTRND,CMNTD,PLYMR/MTL/PLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7171666
Report Number1020279-2018-00030
Device Sequence Number933032
Product Code JWH
UDI-Device Identifier03596010209320
UDI-Public03596010209320
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue Number71420766
Device Lot Number10BM01442
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/03/2018
Supplement Date Received by Manufacturer01/03/2018
Initial Report FDA Received Date01/08/2018
Supplement Report FDA Received Date04/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR